Alert archive / Georgia / Special Weather Statements in 2015

Special Weather Statement, NWS Atlanta, GA

August 4, 2015Telfair County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 4, 2015, 5:56 PM EDT for Telfair County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2015, 5:56 PM EDT (21:56 UTC)
Expired
Aug 4, 2015, 6:30 PM EDT
In force
34 min
Issued by
NWS Atlanta, GA

County Telfair County, GA

The radar

The Robins AFB radar (KJGX), 95 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.9 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 244 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
244 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1406 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

065 
WWUS82 KFFC 042156
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
556 PM EDT TUE AUG 4 2015
 
GAZ108>110-042230-
DODGE GA-TELFAIR GA-WILCOX GA-
556 PM EDT TUE AUG 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DODGE...SOUTHWESTERN
TELFAIR AND SOUTHEASTERN WILCOX COUNTIES UNTIL 630 PM EDT...

AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RHINE...OR 7 MILES SOUTHEAST OF ABBEVILLE.
THIS STORM WAS NEARLY STATIONARY.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO 
           GROUND LIGHTNING. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ABBEVILLE...MILAN...RHINE...JACKSONVILLE...ANTIOCH CHURCH...
WORKMORE...FIVE POINTS...CHINA HILL...TEMPERANCE AND BROWNING.

LAT...LON 3180 8308 3181 8309 3181 8314 3182 8314
      3182 8315 3185 8318 3184 8323 3195 8341
      3213 8317 3188 8287 3179 8297 3179 8298
      3178 8299 3178 8301
TIME...MOT...LOC 2155Z 138DEG 2KT 3195 8320 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:18 PM EDT, 2 hours 38 minutes earlier.

Area forecast discussion, Aug 4, 3:18 PM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
318 PM EDT TUE AUG 4 2015

.SHORT TERM /TODAY THROUGH THURSDAY/...
UPPER RIDGE ALREADY ESSENTIALLY GONE...HOWEVER LIMITED MOISTURE
CONTINUES TO LIMIT DIURNAL CONVECTION THIS AFTERNOON. DEEPER
MOISTURE SHOULD SPREAD OVER THE REGION TOMORROW WITH BETTER...
ALTHOUGH STILL SCATTERED...CONVECTIVE COVERAGE EXPECTED WEDNESDAY
AFTERNOON. SHORT WAVE APPROACHING OVERNIGHT WEDNESDAY NIGHT...BUT
BETTER CHANCES FOR PRECIPITATION SHOULD HOLD OFF UNTIL THE DAYTIME
THURSDAY. ANOTHER NIGHT WITH TEMPERATURES AT OR SLIGHTLY BELOW
SEASONAL NORMALS ACROSS THE NORTHERN HALF OF THE FORECAST AREA
TONIGHT...AND ANOTHER DAY WITH TEMPERATURES AT OR A BIT ABOVE NORMAL
TOMORROW. WE SHOULD SEE AT LEAST SOME SLIGHT MODERATION OF
TEMPERATURES TOMORROW AFTERNOON AS AT LEAST MARGINALLY BETTER CLOUD
COVER IS EXPECTED.

20

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
MODELS CONTINUE TO SHOW IMPULSE IN UPPER LEVEL FLOW AS TROUGH DIGS
INTO THE SOUTHEAST ON THURSDAY. HAVE BACKED OFF ON HOW FAR SOUTH
LIKELY POPS WILL EXTEND INITIALLY THURSDAY MORNING...BASED UPON
ECMWF/GFS KEEPING SHORTWAVE NORTHWEST OF THE AREA UNTIL THURSDAY
AFTERNOON AND EVENING. OTHERWISE NO MAJOR CHANGES MADE.

ATWELL

PREVIOUS DISCUSSION.../ISSUED 308 AM EDT TUE AUG 4 2015/
LONG TERM PORTION BEGINS AS A TRANSITIONAL PERIOD WITH LARGELY
ZONAL FLOW LATE WEDNESDAY BECOMING A LARGE SCALE TROUGH BY
THURSDAY AFTERNOON. SOME DIFFERENCES BEGINNING TO EMERGE WRT THE
EVOLUTION OF THIS FEATURE WITH GFS NOW SHOWING LESS AMPLITUDE WITH
THE TROUGH THAN ITS ECMWF COUNTERPART. REGARDLESS...BOTH APPEAR
STRONG ENOUGH TO ALLOW FOR LARGE SCALE LIFT OVER THE AREA AND WHEN
COMBINED WITH PRECIPITABLE WATER VALUES OVER 2 INCHES SHOULD
RESULT IN REALLY GOOD COVERAGE OF STORMS.

SHEAR VALUES CONTINUE TO BE MARGINAL FOR THIS SYSTEM BUT
ORGANIZATION ALONG ACTUAL SURFACE TROUGH APPEARS LIKELY AND WOULD
AID IN THE DEVELOPMENT OF A LINEAR TYPE CONVECTIVE COMPLEX WITH
DAMAGING WINDS THE MAIN CONCERN. HAVE CONTINUED THE MENTION OF
LIKELY POPS AND INCREASED COVERAGE TO INCLUDE THE ATLANTA METRO
ALTHOUGH THIS MAY BE AFTER 00Z ON FRIDAY.

SURFACE TROUGH REMAINS OVER THE AREA ON FRIDAY AS UPPER LEVELS
TRANSITION QUICKLY TO NW FLOW ALOFT REGIME. THERE LOOKS TO BE SOME
POTENT SHORTWAVE ACTIVITY WITHIN THIS TROUGH AND WOULD EXPECT GOOD
COVERAGE OF STORM AGAIN ON FRIDAY. ANOTHER SHORTWAVE PUSHING
THROUGH THE MID ATLANTIC ON SATURDAY SHOULD ALLOW FOR MOST AREAS
TO DRY OUT ALTHOUGH WILL NEED TO CONTINUE TO MONITOR FOR
SHORTWAVES CLIPPING THE NE CORRIDOR.

RIDGE TRIES TO BUILD BACK IN FOR EARLY NEXT WEEK WITH A RETURN TO
MID TO UPPER 90S. LATEST MEX IS ACTUALLY MUCH WARMER WITH 100S FOR
A LARGE PORTION OF THE AREA BUT WOULD LIKE TO SEE ANOTHER RUN
BEFORE COMMITTING TO THESE VALUES.

DEESE

&&

.PREV DISCUSSION... /ISSUED 155 PM EDT TUE AUG 4 2015/
AVIATION...
18Z UPDATE...

VFR CONDITIONS ARE EXPECTED TO PREDOMINATE THROUGH THE MAJORITY OF
THIS FORECAST PERIOD. SCATTERED MVFR OR LOWER VISIBILITIES ARE
EXPECTED BETWEEN 06Z AND 15Z...HOWEVER ONLY TAF SITES WHERE THERE
MAY BE SOME IMPACT ARE KAHN AND KMCN. ISOLATED SHOWERS AND A FEW
THUNDERSTORMS ARE EXPECTED BETWEEN 18Z AND 02Z. CHANCES FOR IMPACTS
AT TAF SITES NOT HIGH ENOUGH TO INCLUDE IN THE TAFS AT THIS TIME.
SCATTERED CONVECTION EXPECTED AGAIN AFTER 18Z WEDNESDAY. WINDS WILL
LIGHT AND SOMEWHAT VARIABLE IN DIRECTION...HOWEVER MOST AREAS WILL
SEE A WESTERLY WIND DIRECTION FAVORED.

//ATL CONFIDENCE...18Z UPDATE...

HIGH.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          97  73  94  72 /  20  10  30  20
ATLANTA         96  74  93  72 /  20  10  30  20
BLAIRSVILLE     92  67  87  68 /  20  10  30  20
CARTERSVILLE    97  72  93  72 /  20  10  30  20
COLUMBUS        97  76  96  74 /  20  20  30  20
GAINESVILLE     94  74  92  72 /  20  10  30  20
MACON           97  74  95  73 /  20  20  30  20
ROME            98  69  92  71 /  20  10  30  20
PEACHTREE CITY  97  71  94  72 /  20  10  30  20
VIDALIA         96  75  96  75 /  20  20  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20
LONG TERM....ATWELL
AVIATION...20
Hazardous weather outlook, Aug 4, 4:45 AM EDT, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
445 AM EDT TUE AUG 4 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-050845-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
445 AM EDT TUE AUG 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...ISOLATED THUNDERSTORMS POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA
THIS AFTERNOON...

WEATHER HAZARDS EXPECTED...
THE MAIN STORM THREATS ARE FREQUENT LIGHTNING AND LOCALLY HEAVY
DOWNPOURS.

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ALONG A STALLED
FRONT ACROSS CENTRAL AND NORTH GEORGIA THIS AFTERNOON AND EARLY
EVENING.

IN ADDITION TO THE THUNDERSTORMS...HOT TEMPERATURES CAN BE
EXPECTED ONCE AGAIN ACROSS THE LOCAL AREA WITH VALUES NEAR 100 FOR
CENTRAL AND PORTIONS OF NORTH GEORGIA. TRY TO LIMIT YOUR TIME
OUTSIDE DURING THE HOTTEST PORTION OF THE DAY AND DRINK PLENTY OF
HYDRATING FLUIDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

HIGH PRESSURE AND A DRIER NORTHERLY FLOW WILL KEEP RAIN CHANCES
LOW FOR ALL AREAS TUESDAY. A MOIST SOUTHERLY FLOW WILL BRING A
CHANCE OF AFTERNOON THUNDERSTORMS BACK TO THE AREA BY MID WEEK
WITH THE GREATEST CHANCE OF THUNDERSTORMS ON THURSDAY AS A FRONT
MOVES THROUGH THE AREA. THE THUNDERSTORM CHANCES WILL REMAIN
ELEVATED FOR MAINLY CENTRAL GEORGIA THROUGH THE REMAINDER OF THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 4, 5:56 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
556 PM EDT TUE AUG 4 2015

GAZ108>110-042230-
DODGE GA-TELFAIR GA-WILCOX GA-
556 PM EDT TUE AUG 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DODGE...SOUTHWESTERN
TELFAIR AND SOUTHEASTERN WILCOX COUNTIES UNTIL 630 PM EDT...

AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RHINE...OR 7 MILES SOUTHEAST OF ABBEVILLE.
THIS STORM WAS NEARLY STATIONARY.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ABBEVILLE...MILAN...RHINE...JACKSONVILLE...ANTIOCH CHURCH...
WORKMORE...FIVE POINTS...CHINA HILL...TEMPERANCE AND BROWNING.

LAT...LON 3180 8308 3181 8309 3181 8314 3182 8314
      3182 8315 3185 8318 3184 8323 3195 8341
      3213 8317 3188 8287 3179 8297 3179 8298
      3178 8299 3178 8301
TIME...MOT...LOC 2155Z 138DEG 2KT 3195 8320

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 6:32 PM EDTSpecial Weather StatementFFCTelfair28 min

Nearby

Special Weather Statements in Georgia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.